Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 82, NWS Grand Forks, ND

August 24, 2013Lake of the Woods County, Roseau County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 24, 2013, 8:07 PM CDT for Lake of the Woods County, Roseau County, Minnesota. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2013, 8:07 PM CDT (01:07 UTC)
Expired
Aug 24, 2013, 9:00 PM CDT
In force
53 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lake of the Woods County, MN, Roseau County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 234 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 8:10 PM CDTHAIL 12 Sw Warroad, MNQUARTER OR SLIGHTLY LARGER SIZED HAIL JUST AFTER 8 PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 1:13 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 1.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2013-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2085 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2013-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2085 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WUUS53 KFGF 250107
SVRFGF
MNC077-135-250200-
/O.NEW.KFGF.SV.W.0082.130825T0107Z-130825T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
807 PM CDT SAT AUG 24 2013

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA...
  SOUTHEASTERN ROSEAU COUNTY IN NORTHWEST MINNESOTA...

* UNTIL 900 PM CDT

* AT 802 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES SOUTHEAST OF WARROAD TO 15 MILES SOUTH OF
  WARROAD TO 16 MILES SOUTH OF ROSEAU...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROOSEVELT AROUND 815 PM CDT.
  WILLIAMS AROUND 825 PM CDT.
  GRACETON AROUND 830 PM CDT.
  PITT AROUND 835 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BAUDETTE...CLEMENTSON AND
CARP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4848 9443 4857 9576 4891 9535 4890 9468
      4878 9468 4873 9458 4870 9450 4870 9443
      4869 9442 4851 9443 4851 9441 4848 9441
TIME...MOT...LOC 0107Z 274DEG 34KT 4884 9519 4870 9516
          4862 9559

HAIL...<.75IN
WIND...60MPH

$$

JK
2 follow-up statements
031 
WWUS53 KFGF 250129
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
829 PM CDT SAT AUG 24 2013

MNC135-250139-
/O.CAN.KFGF.SV.W.0082.000000T0000Z-130825T0200Z/
ROSEAU MN-
829 PM CDT SAT AUG 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROSEAU COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4848 9441 4856 9534 4871 9533 4872 9508
      4890 9502 4890 9469 4878 9469 4873 9458
      4870 9450 4870 9443 4869 9442 4851 9443
      4851 9441
TIME...MOT...LOC 0129Z 274DEG 34KT 4877 9479 4868 9485
          4858 9523

$$

MNC077-250200-
/O.CON.KFGF.SV.W.0082.000000T0000Z-130825T0200Z/
LAKE OF THE WOODS MN-
829 PM CDT SAT AUG 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LAKE
OF THE WOODS COUNTY UNTIL 900 PM CDT...

AT 825 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRACETON TO 9 MILES NORTH OF GATES CORNER...AND MOVING
EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PITT AROUND 835 PM CDT.
  FAUNCE AROUND 840 PM CDT.
  BAUDETTE AROUND 845 PM CDT.
  CLEMENTSON AROUND 855 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CARP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4848 9441 4856 9534 4871 9533 4872 9508
      4890 9502 4890 9469 4878 9469 4873 9458
      4870 9450 4870 9443 4869 9442 4851 9443
      4851 9441
TIME...MOT...LOC 0129Z 274DEG 34KT 4877 9479 4868 9485
          4858 9523

HAIL...<.75IN
WIND...60MPH

$$

JK
959 
WWUS53 KFGF 250159
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
859 PM CDT SAT AUG 24 2013

MNC077-250208-
/O.EXP.KFGF.SV.W.0082.000000T0000Z-130825T0200Z/
LAKE OF THE WOODS MN-
859 PM CDT SAT AUG 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAKE OF THE WOODS
COUNTY WILL EXPIRE AT 900 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 4848 9441 4856 9534 4871 9533 4872 9508
      4890 9502 4890 9469 4878 9469 4873 9458
      4870 9450 4870 9443 4869 9442 4851 9443
      4851 9441
TIME...MOT...LOC 0158Z 274DEG 34KT 4875 9438 4866 9444
          4856 9482

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 6:02 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 24, 6:02 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
602 PM CDT SAT AUG 24 2013

.UPDATE...
ISSUED AT 605 PM CDT SAT AUG 24 2013

THERE ARE STILL SOME STRONG STORMS IN THE NORTHERN VALLEY WITH
VERY HEAVY RAIN UNDER STRONGER CORES. WE HAVE CANCELLED THE
SOUTHERN PORTION OF THE SEVERE THUNDERSTORM WATCH THAT WAS IN
EFFECT...WITH A STRONG CAP STILL IN PLACE HERE. EXPECT CONVECTION
IN THE NORTH TO SLOWLY SHIFT TO THE EAST OVERNIGHT...AS THE LLJ
INCREASES TO 50 KT INTO NW MN. THERE COULD BE THE CONTINUATION OF
STRONG STORMS THROUGH A PORTION OF THE OVERNIGHT AS THE LLJ
INCREASES...ALTHOUGH CIN WILL BE EVEN STRONGER OVERNIGHT SO
OVERALL COVERAGE MAY BE LIMITED BY THIS...EVEN WITH VERY STRONG
INSTABILITY AND CAPES OVER 3000 J/KG.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 212 PM CDT SAT AUG 24 2013

ABBREVIATED DISCUSSION WITH POTENTIAL SEVERE WEATHER REMAINDER OF
THE AFTERNOON INTO THE EVENING. CONVECTION ACROSS CENTRAL ND INTO
NE ND WILL CONTINUE TO PROPAGATE NE...POSSIBLY E REMAINDER OF
AFTERNOON WITH SOME SOUTHWARD DEVELOPMENT POSSIBLE AS UPSTREAM
SURFACE BOUNDARY APPROACHES. COVERAGE SOUTH OF ROUGHLY HIGHWAY 200
NOT CLEAR SO WITH WARM MID LEVEL TEMPERATURES/CAP. WILL MAINTAIN
HIGHEST POPS ACROSS THE NE ND/NW MN AREA THROUGH THE EVENING.
DEWPOINTS IN THE MID 60S TO LOWER 70S SO WILL BE A WARM MUGGY
NIGHT.

MAINTAINED SOME LOW POPS INTO SUNDAY AM DEPENDENT ON HOW LONG
CONVECTION HANGS AROUND EXITING BOUNDARY HOWEVER SHOULD BE
CONFINED TO THE AM WITH WAVE LIFTING NE. REMAINDER OF DAY SHOULD
BE DRY...HOT AND HUMID AND WILL AGAIN BE MONITORING FOR HEAT
ADVISORY POTENTIAL.

SUNDAY NIGHT WILL CONTINUE TO BE WARM AND HUMID.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 212 PM CDT SAT AUG 24 2013

MONDAY WILL LIKELY BE ANOTHER DAY WITH POTENTIAL FOR HEAT ADVISORY
CONDITIONS ACROSS THE SOUTH ALTHOUGH TEMPERATURES MAY BE A TAD
COOLER. COLUMN REMAIN WARM AND DEWPOINTS WILL BE HIGH.
TEMPERATURES WILL BE CLOSE TO WHAT WE HAVE BEEN SEEING.

NEXT CHANCE FOR CONVECTION WILL BE MONDAY NIGHT AS NEXT WAVE RIDES
OVER CREST OF RIDGE.

.LONG TERM (TUE NIGHT THROUGH SATURDAY)...

BROAD UPPER RIDGE CENTERED OVER SOUTHERN HIGH PLAINS LIKELY TO
PERSIST THROUGH THE EXTENDED PERIOD WITH SEVERAL RIPPLES MOVING
THROUGH NORTHERN PERIPHERY PROVIDING PCPN CHANCES FOR THE NORTHERN
PLAINS.  GFS A BIT WETTER THAN THE LATEST ECMWF BUT BOTH MODELS DO
FAVOR THE WEDNESDAY NIGHT THROUGH THURSDAY TIME FRAME FOR THE BEST
POP CHANCES.  THE STABLE UPPER AIR PATTERN WILL KEEP TEMPERATURES
ABOVE NORMAL THROUGH NEXT WEEKEND...WITH DAYTIME HIGHS RUNNING WELL

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 605 PM CDT SAT AUG 24 2013

EXPECT VFR CONDITIONS WITH WINDS SHIFTING MORE NW BY SUNDAY
AFTERNOON. THERE COULD BE SOME SHOWERS/THUNDER MAINLY IN THE NORTH
OVERNIGHT...AND WILL ONLY MENTION AT THE KBJI TAF WITH THE 00Z TAFS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

UPDATE...DK
SHORT TERM...VOELKER
LONG TERM...WJB/VOELKER
AVIATION...DK
Hazardous weather outlook, Aug 24, 6:01 AM CDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
601 AM CDT SAT AUG 24 2013

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-251115-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
601 AM CDT SAT AUG 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A FEW WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING
MAINLY EAST OF THE RED RIVER. STORMS ARE NOT EXPECTED TO BECOME
SEVERE BUT COULD PRODUCE LIGHTNING AND BRIEF DOWNPOURS.

SOUTHERLY WINDS WILL CONTINUE TO BRING WARM MOIST AIR INTO THE
REGION TODAY. HIGH TEMPERATURES WILL CLIMB INTO THE 90S IN MANY
AREAS. WITH HIGH HUMIDITIES...HEAT INDEX VALUES COULD CLIMB INTO
THE 98 TO 100 DEGREE RANGE FOR A FEW HOURS THIS
AFTERNOON...ESPECIALLY IN SOUTHEASTERN NORTH DAKOTA.

MORE SIGNIFICANT THUNDERSTORM ACTIVITY IS EXPECTED LATE THIS
AFTERNOON INTO THE EVENING...MAINLY NORTH OF THE HIGHWAY 200 CORRIDOR.
WARM MOIST AIR WILL BECOME UNSTABLE THIS AFTERNOON...AND AN UPPER
LEVEL DISTURBANCE MOVING INTO THE REGION FROM THE NORTHERN ROCKIES
WILL HELP DEVELOP THUNDERSTORMS BEGINNING IN THE DEVILS LAKE BASIN
LATE THIS AFTERNOON AND EVENING AND SPREADING EASTWARD OVERNIGHT.
SOME OF THE STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE
MONDAY AFTERNOON INTO MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT INTO
THURSDAY. HOW SEVERE THE STORMS WILL BE IS UNCERTAIN AT THIS
POINT.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

JR

In the hours before

Special weather statement, Aug 24, 2:59 PM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
259 PM CDT SAT AUG 24 2013

NDZ006-007-015-242100-
CAVALIER ND-RAMSEY ND-TOWNER ND-
259 PM CDT SAT AUG 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN TOWNER...
NORTHWESTERN RAMSEY AND CAVALIER COUNTIES UNTIL 400 PM CDT...

AT 254 PM CDT...THERE ARE THUNDERSTORMS ALONG A LINE EXTENDING
FROM 13 MILES NORTH OF LANGDON TO 18 MILES NORTHEAST OF CANDO TO
15 MILES NORTH OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORMS...ALONG WITH HEAVY RAIN.

THE STORMS WILL BE NEAR...
MOUNT CARMEL AROUND 305 PM CDT.
DRESDEN AND ALSEN AROUND 310 PM CDT.
HAMPDEN AND LANGDON AROUND 315 PM CDT.
LOMA AND DERRICK AROUND 325 PM CDT.

THE STORMS MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4900 9794 4873 9796 4857 9825 4827 9894
      4862 9897 4900 9880 4901 9875
TIME...MOT...LOC 1957Z 249DEG 27KT 4896 9839 4865 9884
          4833 9885

JK
Special weather statement, Aug 24, 4:20 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
420 PM CDT SAT AUG 24 2013

MNZ004-007-NDZ008-016-242215-
EASTERN WALSH COUNTY ND-KITTSON MN-PEMBINA ND-WEST MARSHALL MN-
420 PM CDT SAT AUG 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WALSH...WESTERN
MARSHALL...EASTERN PEMBINA AND KITTSON COUNTIES UNTIL 515 PM CDT...

AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
PEMBINA TO MINTO...MOVING TO THE EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT LIGHTNING.

THE STORMS WILL BE NEAR...
PEMBINA...WARSAW AND POLAND AROUND 425 PM CDT.
DRAYTON...ST. VINCENT AND NOYES AROUND 430 PM CDT.
ROBBIN AROUND 435 PM CDT.
MATTSON...HUMBOLDT AND BIG WOODS AROUND 440 PM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORMS WILL BE BETWEEN...MILE
MARKERS 161 AND 216...

THE STORMS MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4819 9642 4820 9746 4899 9754 4901 9738
      4901 9642
TIME...MOT...LOC 2120Z 257DEG 29KT 4893 9731 4826 9731

JK
Special weather statement, Aug 24, 6:00 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
600 PM CDT SAT AUG 24 2013

MNZ004-242330-
KITTSON MN-
600 PM CDT SAT AUG 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KITTSON COUNTY UNTIL
630 PM CDT...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 11 MILES EAST OF PEMBINA...OR 40 MILES NORTHEAST OF
GRAFTON...MOVING TO THE NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN AND FREQUENT
LIGHTNING.

THE STORM WILL BE NEAR...
RURAL NORTHERN KITTSON COUNTY THROUGH 630 PM CDT
RURAL NORTHEASTERN KITTSON COUNTY THROUGH 630 PM CDT

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4885 9702 4900 9712 4901 9711 4900 9641
TIME...MOT...LOC 2300Z 247DEG 33KT 4896 9695

JK
Special weather statement, Aug 24, 6:47 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
647 PM CDT SAT AUG 24 2013

MNZ004>006-250045-
KITTSON MN-LAKE OF THE WOODS MN-ROSEAU MN-
647 PM CDT SAT AUG 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR ROSEAU...EASTERN KITTSON AND
NORTHWESTERN LAKE OF THE WOODS COUNTIES UNTIL 745 PM CDT...

AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF
GREENBUSH TO KARLSTAD TO 7 MILES SOUTHEAST OF ROSEAU...MOVING TO THE
NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
LIGHTNING.

THE STORMS WILL BE NEAR...
MALUNG AROUND 655 PM CDT.
LEO AROUND 700 PM CDT.
GREENBUSH AND HAUG AROUND 705 PM CDT.
SWIFT AROUND 715 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4933 9482 4932 9480 4917 9478 4890 9468
      4855 9521 4855 9668 4895 9671 4901 9651
      4901 9516 4935 9517 4936 9490
TIME...MOT...LOC 2347Z 238DEG 30KT 4885 9638 4859 9641
          4879 9559

JK
Local storm report, Aug 24, 7:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
738 PM CDT SAT AUG 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TSTM WND DMG     3 E ROSEAU              48.85N 95.70W
08/24/2013                   ROSEAU             MN   TRAINED SPOTTER

            REPORT OF MULTIPLE 20-30 FT TREES DOWN. TIME ESTIMATED
            FROM RADAR.

&&

JAM

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:02 PM CDTTornado WarningFGFLake of the Woods, Roseau43 min
Aug 24, 7:27 PM CDTSevere Thunderstorm WarningFGFLake of the Woods, Roseau48 min
Aug 24, 10:50 PM CDTSpecial Weather StatementFGFPennington55 min
Aug 24, 11:53 PM CDTSpecial Weather StatementFGFBeltrami67 min
Aug 25, 12:08 AM CDTSevere Thunderstorm WarningFGFBeltrami52 min
Aug 25, 3:37 AM CDTSevere Thunderstorm WarningFGFClay, Norman53 min
Aug 25, 4:26 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Clearwater, Mahnomen, Norman64 min
Aug 25, 5:27 AM CDTSevere Thunderstorm WarningFGFBecker, Clearwater, Hubbard48 min
Aug 25, 9:51 AM CDTHeat AdvisoryFGFGrant, Otter Tail, Wadena, Wilkin9 hr
Aug 25, 6:04 PM CDTSevere Thunderstorm WarningFGFHubbard56 min
Aug 25, 6:57 PM CDTSevere Thunderstorm WarningFGFBeltrami, Hubbard63 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.